MAUDE Adverse Event Report: DEPUY SPINE INC CAP INSERTER, SHORT; DRIVER, PROSTHESIS

DEPUY SPINE INC CAP INSERTER, SHORT; DRIVER, PROSTHESIS
Model Number 277040710
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent hardware removal due to the surgeon wanted to remove screws as they had been in situ for around 15 years.While removing a monarch 6.25x 5.5 mm screws, there were three (3) instruments broke.A two (2) broken teeth of the cap inserter were retrieved but the broken polyaxial screw tip is still in the patient.The monarch screw was relocked and torqued off, hence the remaining tip of the screw cannot be dislodged.Thus, the surgeon is confident that the broken piece will not migrate at all as it is covered by the same like product.It was made mention that the screws wherein the s1 bone and was unattached to the rod.It was not removed due to solid fusion for 15 years since 2004.All three items tagged with red repair tag.Fragments were generated but it was easily removed.There was a surgical delay of 60 seconds and the procedure was successfully completed.Patient status was unknown.Concomitant device reported: unknown screws (part# unknown, lot# unknown, quantity unknown).This complaint involves three (3) devices.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation at manufacturer site.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available at manufacturer site, a physical evaluation will be conducted and a supplemental report filed with the results.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).

Brand Name
CAP INSERTER, SHORT
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8684000
Report Number1526439-2019-51741
Device Sequence Number2232897
Product Code HWR
UDI-Device Identifier10705034196886
UDI-Public(01)10705034196886
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277040710
Device Catalogue Number277040710
Device Lot NumberT0307
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer06/16/2019
08/06/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date06/27/2019
08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1